My husband has undiagnosed Tourette Syndrome. We suspected it for years but when our son was diagnosed with Tourette's our suspicions were confirmed. About a year ago my husband was put on Oxycontin and the Fentayl patch for chronic undiagnosed back pain. He stopped taking the Oxycontin pills a few months ago without any obvious withdrawal symptoms. About 3 weeks ago, without my knowledge, he made the decision to stop the Fentayl patch, without a doctor's support. He did this after much research on the side affects, issues of withdrawal after long term use, and other personal reasons. I became aware of his decisions when knew he could not keep the symptoms of withdrawal from me.
I have to give him credit, he has barreled through this process with a stronger conviction then I thought possible. The immediate symptoms of withdrawal have subsided but it is possible for the long terms symptoms could last as long as 6 months.
My question is does anyone have any experience of withdrawal from such strong opiates causing the symptoms of Tourettes to exacerbate? My husband's tics and vocalizations have mostly been mild and infrequent. As he has gotten older (61), they are even less frequent. He's strongest symptom has always been obsessive thoughts. For the last week or ten days, he seems to have developed strong motor tics, especially kicking, restless legs, hand and are thrusting, hand clinching and rocking. He has said the obsessive thoughts are rampant. I have wondered if withdrawing from these strong pain killers could have possible triggered something neurologically. He is miserable. It is difficult for him to work and he is mentally and physically drained. It is difficult for him to sleep because of the movement.
Any input would be appreciated. And any suggestions of dietary, homeopathic, herbal medicines that anyone has used in the past to help with these symptoms would be appreciated. He has taken melatonin to help with the sleep issues, and also Valerian root and this helps a little but at times the symptoms are so strong nothing seems to work